[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1987

Hyperpigmentation Following the Use of Bleaching Creams

Author Affiliations

The Johns Hopkins Medical Institutions, Baltimore

Arch Dermatol. 1987;123(1):105-106. doi:10.1001/archderm.1987.01660250111031
Abstract

REPORT OF A CASE  A 72-year-old black woman was seen at the dermatology clinic of The Johns Hopkins Hospital, Baltimore, complaining of a one-month history of progressive darkening of her face. The patient denied pruritus or preceding eruption. Since childhood, the patient had been applying a bleaching cream containing hydroquinone to her face in an attempt to lighten her complexion. There was no history of laxative ingestion or chemical exposure; and the patient denied the use of other topical preparations. There was no family history of pigmentary disorders or other dermatologic diseases.The patient's other medical problems included hypertension, mild congestive heart failure, and arthritis, for which she has taken furosemide, digoxin, and indomethacin, regularly for years without incident.Physical examination revealed confluent, hyperpigmented blue-black macules and patches on the forehead and malar and temporal regions, with relative sparing of the periorbital and perioral areas (Figs 1 and 2). The

First Page Preview View Large
First page PDF preview
First page PDF preview
×